Alert archive / Utah / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Nov 30, 2007, 4:24 AM MST. It took effect at Nov 30, 2007, 6:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 4:24 AM MST (11:24 UTC)
- In effect from
- Nov 30, 2007, 6:00 PM MST
- Expired
- Dec 1, 2007, 9:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KSLC 301124 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 424 AM MST FRI NOV 30 2007 UTZ019>021-301930- /O.NEW.KSLC.FF.A.0009.071201T0100Z-071201T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 424 AM MST FRI NOV 30 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * FROM THIS EVENING THROUGH SATURDAY MORNING * MOISTURE SURGING NORTH THROUGH ARIZONA WILL SPREAD ACROSS SOUTHERN UTAH LATER TODAY. WIDESPREAD...AND AT TIMES HEAVY RAINFALL WILL DEVELOP THIS EVENING...AND CONTINUE OVER THE WATCH AREA THROUGH EARLY SATURDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. RUNOFF FROM THE EXPECTED WIDESPREAD HEAVY RAINFALL COULD EASILY OVERWHELM THE SLOT CANYONS AND SLICK ROCK DRAINAGES TONIGHT THROUGH EARLY SATURDAY MORNING. AREAS WHERE SMALL DRAINAGES COME TOGETHER OR AREAS WHERE LOCALLY HEAVY RAINS DEVELOP WILL BE MOST PRONE TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WGUS65 KSLC 301901 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1201 PM MST FRI NOV 30 2007 UTZ019>021-010515- /O.CON.KSLC.FF.A.0009.071201T0100Z-071201T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1201 PM MST FRI NOV 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS... GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...UTAHS DIXIE AND ZION NATIONAL PARK. * FROM 6 PM MST THIS EVENING THROUGH SATURDAY MORNING * MOISTURE SURGING NORTH THROUGH ARIZONA WILL SPREAD ACROSS SOUTHERN UTAH LATER TODAY. WIDESPREAD...AND AT TIMES HEAVY RAINFALL WILL DEVELOP THIS EVENING...AND CONTINUE OVER THE WATCH AREA THROUGH EARLY SATURDAY. * RUNOFF FROM THIS EXPECTED HEAVY RAINFALL COULD EASILY OVERWHELM SLOT CANYONS AND SLICK ROCK DRAINAGES TONIGHT THROUGH EARLY SATURDAY MORNING ACROSS THE WATCH AREA. NORMALLY DRY WASHES WILL ALSO BE PRONE TO RAPID RISES AND FAST FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WGUS65 KSLC 010524 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1024 PM MST FRI NOV 30 2007 UTZ019>021-011600- /O.CON.KSLC.FF.A.0009.000000T0000Z-071201T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1024 PM MST FRI NOV 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS... GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * UNTIL 9 AM MST SATURDAY * MOISTURE WILL CONTINUE TO SURGE ACROSS SOUTHERN UTAH THROUGH TONIGHT INTO EARLY SATURDAY. WIDESPREAD...AND AT TIMES HEAVY RAINFALL WILL CONTINUE OVER THE WATCH AREA THROUGH EARLY SATURDAY. * RUNOFF FROM THIS EXPECTED HEAVY RAINFALL COULD EASILY OVERWHELM SLOT CANYONS AND SLICK ROCK DRAINAGES TONIGHT THROUGH EARLY SATURDAY MORNING ACROSS THE WATCH AREA. NORMALLY DRY WASHES WILL ALSO BE PRONE TO RAPID RISES AND FAST FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WGUS65 KSLC 011015 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 AM MST SAT DEC 1 2007 UTZ019>021-011600- /O.CON.KSLC.FF.A.0009.000000T0000Z-071201T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 315 AM MST SAT DEC 1 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS... GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. * UNTIL 9 AM MST THIS MORNING * ABUNDANT MOISTURE ACROSS SOUTHERN UTAH WILL SPAWN ADDITIONAL HEAVY RAINFALL EARLY THIS MORNING. * RUNOFF FROM THIS EXPECTED HEAVY RAINFALL COULD EASILY OVERWHELM SLOT CANYONS AND SLICK ROCK DRAINAGES TONIGHT THROUGH EARLY SATURDAY MORNING ACROSS THE WATCH AREA. NORMALLY DRY WASHES WILL ALSO BE PRONE TO RAPID RISES AND FAST FLOWS. THE LAST AREA OF HEAVY RAINFALL WILL MOVE INTO SOUTHWEST UTAH EARLY THIS MORNING. THE HEAVIEST RAINFALL WILL CENTER ON WASHINGTON AND WESTERN KANE COUNTIES. ALREADY HIGH FLOWS IN THE VIRGIN AND SANTA CLARA RIVER DRAINAGE WILL INCREASE FURTHER EARLY THIS MORNING. FLASH FLOODING IS POSSIBLE ALONG THESE RIVERS...AS WELL AS IN THE SLOT CANYONS AND SLICK ROCK AREAS OF SOUTHWEST AND SOUTH CENTRAL UTAH. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WGUS65 KSLC 011615 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 AM MST SAT DEC 1 2007 UTZ019>021-011715- /O.EXP.KSLC.FF.A.0009.000000T0000Z-071201T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 915 AM MST SAT DEC 1 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM MST THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN UTAH WILL EXPIRE AT 9 AM MST THIS MORNING. FLASH FLOODING OCCURRED ALONG STREAMS AND RIVERS IN SOUTHWEST UTAH THIS MORNING...PARTICULARLY IN ZION NATIONAL PARK. HOWEVER...PRECIPITATION HAS DECREASED IN INTENSITY ACROSS SOUTHERN UTAH. ALTHOUGH SCATTERED RAIN SHOWERS WILL CONTINUE FOR MUCH OF THE MORNING AND AFTERNOON...RAINFALL IS NOT EXPECTED TO HAVE THE INTENSITY TO CAUSE ANY FURTHER FLASH FLOODING. HOWEVER...RIVERS AND STREAMS ACROSS SOUTHERN UTAH WILL CONTINUE TO RUN HIGH INTO THE EARLY AFTERNOON HOURS DUE TO EARLIER RAINFALL. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Nov 29, 9:46 PM MST, 6 hours 38 minutes earlier.
Area forecast discussion, Nov 29, 9:46 PM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
946 PM MST THU NOV 29 2007
.SYNOPSIS...A PACIFIC SYSTEM WILL STRENGTHEN AND DRAW SUBTROPICAL
MOISTURE INTO THE REGION ON FRIDAY AND THEN MOVE ACROSS UTAH ON
SATURDAY.
&&
.DISCUSSION...A COLD UPPER TROF IS DEEPENING OFF THE PACNW COAST THIS
EVE WHILE AN OLD CLOSED LOW CONTINUES TO SPIN IN THE ERN PAC W OF
BAJA. THE FLOW OVER THE GREAT BASIN IS BACKING TO SWLY IN RESPONSE
TO THE DIGGING UPPER TROF AND THE CLOSED LOW HAS TAPPED INTO DEEP
TROPICAL MOISTURE WITH A SOLID CONNECTION ALL THE WAY TO THE ITCZ.
00Z NAM REMAINS CONSISTENT WITH OTHER GUIDANCE AND EARLIER RUNS
SHOWING THE W COAST TROF DEEPENING ENOUGH OVERNIGHT TO PICK UP THE
CLOSED LOW TOMORROW WITH IT OPENING UP AND EJECTING THRU THE DESERT
SW TOMORROW NIGHT AND SAT. THE TROPICAL MOISTURE SURGES NORTHWARD
TOMORROW AHEAD OF THE EJECTING LOW AND ACCOMPANIES IT TOMORROW NIGHT
AND SAT.
THIS WILL BRING A SIGNIFICANT PRECIP EVENT TO SOUTHERN AND EASTERN UT
AS WELL AS TO THE CENTRAL AND NERN MTNS. THERE IS STILL SOME
UNCERTAINTY IN HOW FAR NORTHWEST THE HEAVY PRECIP WILL GET WITH THE
NAM CONTINUING TO BRING GENEROUS AMOUNTS AS FAR N AS THE MTNS IN
DAVIS AND MORGAN COUNTIES. THERE IS LESS QUESTION FOR THE REST OF THE
MTNS S OF I-80 AND E OF I-15 ALTHO SNOW LEVELS WILL BE FAIRLY HIGH IN
THE SERN MTNS THRU MUCH OF THE EVENT. THE CURRENT WINTER STORM WATCH
LOOKS GOOD FOR THE INCLUDED MTN AREAS AND WILL NOT ADD THE REMAINING
NRN MTNS AT THIS TIME BEFORE SEEING WHAT THE 00Z GFS SHOWS.
THIS PATTERN IS CONDUCIVE FOR HEAVY SNOW IN THE VALLEYS NEAR PRICE
WITH ENOUGH COLD AIR TRAPPED TO KEEP AN ISOTHERMAL VERTICAL PROFILE.
THIS COULD ALSO OCCUR IN THE UINTA BASIN. THE WATCH FOR CASTLE
COUNTRY APPEARS SOUND AND WE MAY NEED TO ADD THE UINTA BASIN IF THE
FULL GUIDANCE SUITE DOESNT CHANGE TOO MUCH.
THE THREAT OF SIGNIFICANT SNOW FOR THE WASATCH FRONT VALLEYS IS
SOMEWHAT MARGINAL AS THE AIRMASS SHOULD BE BETTER MIXED AND PRECIP
WILL LIKELY START AS RAIN LATE FRI OR FRI EVE AND NOT CHANGE OVER TO
SNOW UNTIL LATE EVE OR AFT MIDNIGHT. THERE IS ALSO THE QUESTION OF
JUST HOW FAR NORTH PRECIP WILL ACTUALLY GET...WITH UTAH COUNTY HAVING
THE BEST CHANCE. IF THE NAM IS CORRECT...THERE COULD BE ADVISORY
LEVEL AMOUNTS FROM ABOUT SERN SALT LAKE COUNTY SOUTHWARD.
THE REMAINS OF THE CLOSED LOW AND THE TROPICAL MOISTURE SHIFT OFF TO
THE EAST BY SAT AFTN BUT ADDITIONAL VORT LOBES ROTATING THROUGH THE
COLD UPPER TROF IN PLACE OVER THE WEST BY THAT TIME WILL KEEP A
THREAT OF PRECIP GOING OVER THE MTNS AND W. THE AIRMASS WILL BE COLD
ENOUGH BY THEN FOR SNOW TO THE VALLEY FLOORS.
RIDGING DEVELOPS SUN WITH STRONG WARM ADVECTION BRINGING A VERY MILD
AIRMASS BACK TO THE AREA BY MON.
&&
.HYDROLOGY...THERE IS A POTENTIAL FOR AREAS OF HEAVY RAIN FOR SOUTH
CENTRAL AND SOUTHEAST UTAH...STARTING FRIDAY AND PEAKING FRIDAY NIGHT
INTO SATURDAY MORNING. THE SNOW LEVELS SHOULD STAY HIGH ENOUGH
TO ALLOW FOR SIGNIFICANT RUNOFF AND POSSIBLE FLASH FLOODING AND IT
IS LOOKING MORE LIKELY THAT A WATCH WILL BE NEEDED. MODELS HAVE BEEN
INDICATING A STRONG OROGRAPHIC COMPONENT DUE TO THE STRONG SOUTHERLY
SURFACE GRADIENTS AND RESULTING WIND FIELDS...BUT THE AIRMASS WILL
BE UNSTABLE ENOUGH TO SUPPORT CONVECTION AND TRAINING CELLS COULD
BRING HEAVY AMOUNTS TO AREAS THAT WOULD OTHERWISE BE IN A RAIN
SHADOW.
THE GREATEST THREAT OF FLASH FLOODING WILL BE IN ROCKY DRAINAGES
AND SLOT CANYONS AS SOILS ARE QUITE DRY AND WILL ABSORB CONSIDERABLE
RAINFALL BEFORE HEAVY RUNOFF OCCURS IN OTHER AREAS.
&&
.AVIATION...EXPECT NORMAL SOUTHEAST NIGHTTIME WINDS THROUGH 08-09Z
THEN INCREASING THROUGH THE MORNING WITH A 40 PERCENT CHANCE OF
REACHING AWW CRITERIA BY 17Z. THESE SOUTH WINDS SHOULD PERSIST
THROUGH THE DAY BUT THERE IS A 20 PERCENT CHANCE THAT THE SOUTH WINDS
WILL NOT MATERIALIZE AND THEY WILL ACTUALLY BECOME NORTHERLY. IF THIS
DOES OCCUR...IT WILL HAPPEN AROUND 16Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FRIDAY MORNING THROUGH SATURDAY FOR THE
SOUTHERN AND CENTRAL MOUNTAINS AND WASATCH PLATEAU.
UTZ010-517-518.
WINTER STORM WATCH MIDDAY FRIDAY THROUGH SATURDAY FOR THE
WESTERN UINTA MTS. UTZ009.
WINTER STORM WATCH FRIDAY MID AFTERNOON THROUGH SATURDAY
MORNING FOR THE WASATCH MOUNTAINS S OF I-80...THE WASATCH
MOUNTAIN VALLEYS AND CASTLE COUNTRY. UTZ006-008-012.
WY...NONE.
&&
WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Nov 29, 4:00 PM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MST THU NOV 29 2007 UTZ001>016-019>021-517-518-WYZ021-301400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 400 PM MST THU NOV 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT INCREASING CLOUDS LATE TONIGHT AND DEVELOPING STRONGER SOUTHWEST WINDS ALOFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PRECIPITATION WILL SPREAD ACROSS THE REGION ON FRIDAY AND CONTINUE INTO SATURDAY. THIS WILL BRING AREAS OF HEAVY SNOW TO THE HIGHER TERRAIN...ESPECIALLY SOUTH OF I-80. REFER TO WINTER WEATHER PRODUCTS FOR DETAILS. SIGNIFICANT RAINFALL IN SOUTHERN UTAH WILL BRING RAPID RISES TO DRY WASHES AND CREEKS DURING FRIDAY NIGHT AND SATURDAY MORNING. CHECK LATEST FORECASTS FOR POSSIBLE WATCHES. .SPOTTER INFORMATION STATEMENT... TRAINED WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER OR HYDROLOGICAL EVENTS THROUGH THE WEEKEND. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 5:46 AM MST | Snow Advisory | SLC | 32 hr | |
| Nov 30, 5:46 AM MST | Winter Storm Warning | SLC | 41 hr |
Nearby
Flash Flood Watches in Utah, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.